MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Catalog Number 521485
Medical Device Problem Codes Loss of Osseointegration (2408); Malposition of Device (2616)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2013.It was reported that it was confirmed that implants were inserted in a varus at the time of the primary surgery and loosened in 6 years.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the devices were reviewed by bioengineering and a report was received stating it is unlikely that a potential product issue was present.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.A review of complaint databases did not identify any anomalies.A review of manufacturing records was not possible as no lot numbers were received (it should be noted the lot numbers identified on the device are not depuy codes).The devices were reviewed by bioengineering and a report was received stating; with regards to the head: a goldberg taper score of 2 was given, no stripe wear or wear scar noted, fine scratches of 1-24% was identified on the bearing surface.With regards to the liner; no impingement or malalignment noted, in addition to no wear scars or delamination identified.Surface deformation was identified on the back face.With regards to stem; a goldberg taper score stem (head) of 1 was given, for taper score sleeve 3 was given, and a goldberg taper score stem (sleeve) of 2 was given.With regards to the augments no burnishing or corrosion was noted, in addition there was no evidence to suggest the augmented/additional component was not used per the instruction the polyethylene liner is discoloured around the pole, with visible distinction at the point where screw holes are found in the shell.The areas under these screw holes are not discoloured.The stem sleeve was analysed separately from the stem.The s-rom stem sleeve is porocoated and provides the fixation surface for the stem.Bone was visible on 6-25% of the fixation surface.There was no burnished region on the sleeve, nor any indication of corrosion.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.Post market surveillance is per sep 419.Device history lot: null.Device history batch: null.Device history review: null.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. .

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8976618
Report Number1818910-2019-103589
Device Sequence Number13530646
Product Code LPH
UDI-Device Identifier10603295170648
UDI-Public10603295170648
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number521485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/13/2019
10/23/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/10/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9/10 COCR HEAD 28MM +0.; PINN CAN BONE SCREW 6.5MMX20MM.; PINN CAN BONE SCREW 6.5MMX20MM.; PINN MAR ETO NEUT 28IDX56OD.; 9/10 COCR HEAD 28MM +0; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN MAR ETO NEUT 28IDX56OD
Outcome Attributed to Adverse Event Required Intervention;